Search Discussions

Main Content

  • LA703
    Hello,

    I finished my first 5 day Solu-Medrol treatment last Friday and am now on the oral prednisone taper.  I am wondering if it is normal to start experiencing new symptoms after the fact.  I never had any muscular issues before, just vision/dizziness/fatigue/memory/ cognitive problems.  My vision is sort of better sometimes, but also gets worse.  And these new symptoms, the numbness in my limbs and swallowing problems are troubling.  Is this normal? I was hoping the steriods would have a much more positive effect...any help is appreciated :)
  • Avatar
    Hi, LA703.  If you are experiencing new symptoms I would encourage you to consult with your neurologist.  Both numbness & swallowing issues are common symptoms of MS.  Sometimes Solu-medrol can produce side effects, too.  Less common side effects that should be reported as soon as possible to your physician: severe mood changes or mood swings; decreased or blurred vision; frequent urination.
  • maria1
    Even though this is an old post, it is relevant and worth a reply.

    In MY opinion, it depends upon how long you waited before getting steroids. New symptoms may just be the 'running the course' of an ms exacerbation and the effects would have been much worse without steroids. Also know that your body has a new issue to deal with, steroids, so it is freaking out totally. Are you resting, or trying to do a normal life thing? You ought be chilling out, on vacation, taking a mental health holiday, if you are not, begin now. 

    Are you drinking plenty of water?

    Deep breathing helps too/

    But most of all relax, you are on a paid furlough, giving your body time to recoup from the double assault. Steroids help relieve some of the exacerbation, but it must run its course, before it will begin to get better. Like breaking a sweat when you have a fever. Vitamin C is good too, sit in some sunshine, close your eyes and feel those beneficial rays and celebrate that it is not the dead of winter when the darkness arrrives early and the sun seldom warms.

    If you are concerned enough to think about calling the md, do so, stress is not a good habit to be in right now. Do whatever makes you feel good, and whatever it takes to make you feel good.. dont just believe my opinion, judge for yourself.
  • samaria01
    In February, my Dr tried me on my first medrol pack, and for the 10 days following the 5 day treatment, I felt the best I had in the last year!!  It was absolutely amazing, the lack of symptoms, the energy, and I could SEE again clearly!   However, once the meds made their way out of my system, it seemed like my symptoms returned even worse than they had been and I had what I consider to be one of the worst "relapes" I had ever had.  And yes, I believe that I began to experience a couple of new symptoms, primarily numbness on my face and the feeling that my limbs were encased in concrete, and so very heavy to move!   I sure enjoyed it while the steriods were doing their job, but I'm not sure that the treatment is worth the after affects.  I don't know if I will try this method again.

    Good luck!!
  • LA703
    That's exactly what happened with me after my most recent course of steroids in November. I am also beginning the Tysabri washout period, so I'm having a hard time determining whether or not my hellish symptoms are from the relapse that caused me to need the week course of medrol and 10day oral taper, or the steroids themselves, or the Tysabri washout. Very confused!
  • g-buda
    I would let your nero know explain this story just as it is. In my case I had 2 steroid treatments both leading me to worse and new symptoms after the 2nd time I have never and will never take them again. Good luck my friend, Stay well
  • danukof
    The new symptoms of the post steroids are really very surprising to know and they are once again proved to be very harmful for the users. These symptoms are also stated by the essay wirting services about steroids and other such substances.
  • christopherjanssen
    Many diseases including post steroid also has the symptoms of the disease so that we cannot face difficulty. In order to learn the basic things just use Forskolin Reviews Online this site and you will be more able to know.

Related Content

You may find some of this other information useful